Causes Of Pain In The Left Upper Chest In Patients With Tuberculous Pleurisy?
Good afternoon. I want to ask sometimes I often feel pain in my upper left chest. Right now I’m on my last treatment where I have TB pleurisy. At the last X-ray, my lungs were declared normal and there was no infiltrates. I want to ask is whether the pain in the left upper chest that I experienced is the effect of the last treatment that I am currently undergoing or not? And also do I still have to take medication even though my lungs have been declared normal?
TB pleurisy is inflammation of the pleura due to tuberculosis bacterial infection. Pleuritis can cause complaints in the form of chest pain, shortness of breath, coughing, fever, nausea, dizziness, sweating, joint and muscle pain. Treatment of pleurisy is to treat the cause, if due to TB, TB treatment is given in the form of anti-tuberculosis / OAT drugs given for at least 6 months can be more dependent on the condition of each patient. OAT consists of a combination of certain types of antibiotics. OAT consumption must be disciplined and should not stop without doctor's advice.
Thus, if you are currently undergoing TB treatment, then you must continue to consume OAT until it is cured or finished treatment by the treating doctor and you must control it regularly.
Related to the left chest pain that you experience, it can indeed be caused by pleurisy and TB, but it can also be caused by several other conditions such as pneumonia, bronchitis, disorders of the chest muscles, heart problems, history of trauma, stomach acid disease, and stress and anxiety.
I suggest that you first control with the doctor who treats you so you can be sure the cause of chest pain is related to pleurisy or other causes so that you can be given further treatment that suits your condition.
While waiting to see a doctor, you should continue taking the medication as directed by your doctor, get enough rest, avoid strenuous activities for a while, manage breathing, and avoid stress.
Hope it helps you,